Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 25, 2012, 4:14 PM EST for 6 counties in New Jersey; Carbon County, Monroe County, Northampton County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2012, 4:14 PM EST (21:14 UTC)
- Expired
- Feb 25, 2012, 6:15 PM EST
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 110 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 151 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WWUS81 KPHI 252114
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EST SAT FEB 25 2012
NJZ001-007>010-012-PAZ054-055-062-069-252315-
BUCKS PA-CARBON PA-HUNTERDON NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
414 PM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
WARREN...HUNTERDON...MORRIS...SOMERSET...SUSSEX...BUCKS...MONROE...
CARBON...NORTHAMPTON AND MIDDLESEX COUNTIES...
AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW RACING TOWARDS THE SOUTHEAST AT 40 MPH. THIS BAND
WILL MOVE THROUGH THE POCONOS AND NORTHWEST NEW JERSEY IN THE NEXT
HOUR.
THE HEAVY SNOW, WHEN COMBINED WITH WIND GUSTS UP TO 40 MPH, WILL
CAUSE VISIBILITIES TO RAPIDLY DROP TO NEAR ONE-HALF MILE OR LESS.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT NON
ROADWAY SURFACES, HOWEVER A FEW SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 4134 7464 4121 7437 4105 7449 4101 7430
4090 7427 4067 7445 4061 7442 4060 7420
4045 7422 4038 7462 4042 7480 4035 7486
4033 7504 4095 7589 4101 7574 4123 7554
4126 7513 4115 7514 4109 7502 4133 7479
$$
FORECASTER:HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 25, 4:07 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 25, 4:07 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST SAT FEB 25 2012
.SYNOPSIS...
AN INTENSE LOW OVER THE MARITIMES WILL BEGIN WEAKENING EARLY SUNDAY
AS IT MOVES INTO THE NORTH ATLANTIC SOUTH OF GREENLAND. HIGH PRESSURE
OVER THE LOWER MISSISSIPPI VALLEY WILL REACH THE MID ATLANTIC COAST
SUNDAY AFTERNOON. LOW PRESSURE CROSSING NEW ENGLAND LATE MONDAY
WILL SEND A COLD FRONT THROUGH THE MID ATLANTIC STATES MONDAY
NIGHT...FOLLOWED BY CANADIAN HIGH PRESSURE BUILDING TO OUR NORTH
ON TUESDAY. THAT COLD HIGH MAY LOCK IN OVER QUEBEC THURSDAY AND
FRIDAY...SETTING THE STAGE FOR WINTRY WEATHER IN PORTIONS OF NEW
JERSEY AND PENNSYLVANIA DURING MID WEEK. STRONG LOW PRESSURE IN
THE UPPER MIDWEST ON WEDNESDAY WILL WEAKEN AS IT REDEVELOPS ALONG
THE DELMARVA COAST THURSDAY AND THEN HEADS OUT TO SEA. THE CANADIAN
HIGH REASSERTS CONTROL HERE FOR A PORTION OF FRIDAY BEFORE ANOTHER
LOW PRESSURE SYSTEM ARRIVES TO START THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A 19Z SURFACE ANALYSIS PLACED AN INTENSE LOW ACROSS THE CANADIAN
MARITIMES. THE LOWEST SURFACE PRESSURE SO FAR WITH THIS WAS 966 MB.
A TROUGH OR SECONDARY FRONT IS DRAPED ACROSS NEW YORK STATE TO LAKE
MICHIGAN. HIGH PRESSURE WAS ACROSS THE MISSISSIPPI VALLEY. AN UPPER
AIR ANALYSIS INDICATED A SHARP TROUGH AXIS FROM NEW ENGLAND TO THE
UPPER OHIO VALLEY. A RIDGE WAS IN THE PLAINS WITH ANOTHER TROUGH IN
THE NORTHERN ROCKIES. AN AREA OF FOCUSED WAA AT 850 MB WAS ACROSS
THE CENTRAL AND NORTHERN PLAINS. A STRONG CYCLONICALLY CURVED 250 MB
JET WAS FROM THE MIDWEST TO THE OHIO VALLEY THEN OFF THE NEW ENGLAND
COAST.
AS THE INTENSE STORM IN THE CANADIAN MARITIMES CONTINUES TO MOVE
NORTHEASTWARD, HIGH PRESSURE WILL BEGIN TO EDGE CLOSER FROM THE WEST
THROUGH TONIGHT. THE UPPER-LEVEL TROUGH AXIS HOWEVER IS FORECAST TO
SWING ACROSS OUR AREA EARLY THIS EVENING. THE COMBINATION OF DEEP
CYCLONIC FLOW, CAA AND STEEP LOW-LEVEL LAPSE RATES HAVE ALLOWED SNOW
SHOWERS TO OCCUR MAINLY ACROSS THE NORTHERN HALF OF THE CWA. THESE
ARE MORE CONVECTIVE, AND ANY STRONGER ACTIVITY COULD PRODUCE A BURST
OF SNOW. ANY LOCAL SNOW ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR
LESS AS IT APPEARS THE SNOW SHOWERS WILL BE TRANSIENT. SOME OF THE
HIGH RESOLUTION MODELS HOWEVER, SUCH AS THE HRRR AND THE SPC
WRF-NMM, INDICATE THAT THERE COULD BE A COUPLE OF WEST TO EAST
ORIENTATED SNOW BANDS MOVING THROUGH PARTS OF THE AREA THROUGH EARLY
THIS EVENING. THIS WAS OBSERVED THIS MORNING, AND GIVEN THE TROUGH
AXIS MOVING THROUGH IT CANNOT BE RULED OUT.
THERE ARE TWO DISTINCT BANDS ON THE RADAR AS OF 20Z, ONE ACROSS
CENTRAL PENNSYLVANIA AND THE OTHER ONE DROPPING SOUTHEASTWARD INTO
NORTHEASTERN PENNSYLVANIA. THE LATTER LOOKS TO BE AHEAD OF A WEAK
SURFACE TROUGH OR FRONT WITH SOME VEERING OF THE WINDS A BIT MORE TO
THE NORTHWEST BEHIND IT. THE 12Z SPC WRF-NMM HAS PICKED UP ON THIS
ACTIVITY AND IS DOING WELL AS OF 19Z. IT BRINGS THESE TWO BANDS
ACROSS PORTIONS OF EASTERN PENNSYLVANIA AND THE NORTHERN HALF OF NEW
JERSEY THROUGH ABOUT 23Z BEFORE WEAKENING THEM. WE LEANED OUR POPS
CLOSER TO THIS, WITH SOME LIKELY VALUES ACROSS THE FAR NORTHWEST
INTO THIS EVENING, AND SOME HIGHER CHC VALUES FARTHER SOUTH. IF
THESE BANDS OCCUR, A BURST OF HEAVIER SNOW WILL FALL WHICH WILL
GREATLY REDUCE THE VISIBILITY FOR A SHORT TIME. AS WE TAPERED THE
POPS DOWN WITH A SOUTHEASTWARD EXTENT, DID CARRY SCATTERED FLURRIES
ON THE SOUTHERN END FOR NOW WITH MOST OF THIS MENTION ALONG AND
NORTH/WEST OF INTERSTATE 95. ANY ACTIVITY SHOULD WEAKEN AND THEN
DISSIPATE DURING THE NIGHT AS SOME DRIER AIR AND SUBSIDENCE BEGINS
TO WORK INTO THE AREA. THIS WILL ALSO ALLOW THE STRATOCUMULUS TO
RETREAT NORTHWESTWARD THROUGH THE NIGHT.
THE STRONG WINDS ACROSS THE AREA WILL CONTINUE INTO THIS EVENING AS
THE 925 MB WINDS ARE FORECAST TO INCREASE SOME AS THE TROUGH AXIS
SWINGS THROUGH. WE SHOULD START TO SHRINK THE VERTICAL MIXING EARLY
THIS EVENING AS THE LOSS OF DAYTIME HEATING OCCURS, HOWEVER IT
APPEARS WE SHOULD ACHIEVE SOME ADVISORY LEVEL GUSTS INTO THIS
EVENING. THEREFORE, WE WILL CONTINUE THE WIND ADVISORY ACROSS THE
ENTIRE CWA UNTIL 7 PM.
AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE GFS/NAM MOS.
THE WINDS SHOULD DROP OFF ENOUGH LATER TONIGHT TO ALLOW THE
TEMPERATURES TO DROP MORE GIVEN THE LOW DEW POINTS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AN UPPER-LEVEL TROUGH WILL BE WELL EAST OF OUR AREA SUNDAY AS A MID
LEVEL RIDGE APPROACHES FROM THE WEST. THIS WILL DRIVE SURFACE HIGH
PRESSURE OVER OUR AREA DURING THE COURSE OF THE DAY. THERE IS A
LINGERING PRESSURE GRADIENT TO START THE MORNING, HOWEVER THIS
WEAKENS FAIRLY QUICKLY AS THE SURFACE HIGH BEGINS TO CREST INTO OUR
REGION. THIS WILL RESULT IN MUCH LESS WIND COMPARED TO TODAY.
THERE APPEARS TO BE ENOUGH DRYING IN THE LOWER AND MIDDLE PORTIONS
OF THE ATMOSPHERE AND SUBSIDENCE TO LIMIT ANY STRATOCUMULUS
DEVELOPMENT. AN AREA OF WAA UP THROUGH THE OHIO VALLEY HOWEVER WILL
TEND TO DRIVE A DEVELOPING WARM FRONT JUST TO OUR WEST. THE MAIN
PUSH OF MILDER AIR IS FORECAST TO BE FOCUSED MORE TO OUR WEST.
HOWEVER AS THE MID LEVEL RIDGE AXIS NEARS, SOME HIGH CLOUDS MAY
START TO MOVE IN. THIS LOOKS MINIMAL AT THIS POINT, THEREFORE WE
LEANED TOWARD A GOOD DEAL OF SUNSHINE DURING THE DAY.
AS FOR TEMPERATURES, WE MAINLY WENT WITH A MOS BLEND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
NORTHERN TIER OF USA SHOWS A SUCCESSION OF THREE STRENGTHENING
SHORT WAVES IN THE UPPER MIDWEST TENDING TO GETTING SQUASHED AS
THEY MOVE INTO CONFLUENCE ZONE OVER SOUTHEAST CANADA.
THIS MAY EVENTUALLY BODE WELL FOR MUCH NE PA AND NW NJ SNOW/ICE
ENTHUSIASTS MIDDLE OF THE WEEK AND NEXT WEEKEND.
THE FIRST SHORT WAVE ASSOCIATED SFC LOW VICINITY OF LSUPR SUNDAY
EVENING WEAKENS TO A NOVA SCOTIA PASSAGE TUESDAY MORNING.
THE SECOND SHORT WAVE AND STRONGER LOW PRESSURE SYSTEM IN THE
MIDWEST WEDNESDAY BECOMES A POTENTIALLY BIGGER PLAYER HERE AS IT
EVENTUALLY MOVES OFF THE NJ OR DE COAST THURSDAY.
PLS SEE THE 150 PM PMDEPD FROM HPC ON THIS.
WHILE THE 12Z/25 GEFS CONTS TO INSIST ON A NORTH TRACK...AM WARY
OF WARM SOLNS E OF THE APPALACHIANS WITH A MID LVL /500MB/ CONFLUENCE
ZONE THAT IS IN SE CANADA/NORTHERN NEW ENGLAND. AS AN EXAMPLE OF
BUST POTENTIAL...THE 12Z/23 NCEP MOS GUIDANCE FCST FOR PHL ON
12/24 WAS 68-71F. THE EC SCORCHED THE GUIDANCE WITH HIGHS NEAR 50.
THE DAYTIME HIGH WAS 49. THINK THE BUST POTENTIAL MAY AGAIN BE
PRETTY LARGE FOR WED/THU HERE IN OUR FA. AM APPROACHING WARM
SOLNS WITH CAUTION AND COMPLETELY ADOPTING THE MUCH COLDER THAN
NCEP GUIDANCE SOLN FOR WED-FRI.
THE THIRD SHORT WAVE THAT WILL BECOME A PLAYER IS DEPARTING THE
UPPER MIDWEST FRIDAY NIGHT. COULD SEE ICE OR SNOW TO START ON THAT
ONE IN THE POCS AND FAR NW NJ. NOT CONCENTRATING ON THAT LATTER
EVENT. THERE IS MUCH LESS CHC OF THIS INSIDE RUNNER GETTING
SQUASHED SOUTH OF LONG ISLAND BUT WITH RELATIVELY COLD TEMPS TO
START...AT LEAST A LITTLE ICE OR SNOW IS ENVISIONED FRI NIGHT.
TEMPS IN THIS PATTERN WILL CONTINUE ABOVE NORMAL. 12Z/25 NCEP
MODEL GUIDANCE APPEARS MUCH TOO WARM ON DAYTIME MAX'S IN NJ/PA IF
PCPN IS OCCURRING ON WED-THU. USED HPC GUIDANCE TEMPS/WINDS.
THE DAILIES...
SUNDAY NIGHT AND MONDAY...FAIR WITH A DRY SW FLOW WAA BEHIND THE
DEPARTING MID ATLC COAST SFC HIGH. A CHILLY RADIATIONAL COOLING
START TO MONDAY MORNING WARMS QUICKLY TO WELL ABOVE NORMAL TEMPS
IN THE AFTN WITH GUSTY SW WINDS 20-25 MPH. BLENDED MOS GUIDANCE.
WILL THIS BE A FWX CONCERN FOR AN SPS AFTN? PROBABLY NOT BECAUSE
OF YDYS RAINFALL AND CHILLY TEMPS OF THIS WEEKEND.
MONDAY NIGHT...DRY CFP. BLENDED MOS GUIDANCE.
TUESDAY...DRY HIGH PRES ARRIVES... WITH A TENDENCY OF MORE HIGH PRES
OVER SE CANADA...IE A COLDER WET BULB LYING IN WAIT FOR THE NORTHERN
ZONES.
TUESDAY NIGHT-WEDNESDAY...COMPLEX. A MODEL BATTLE BETWEEN GEFS
AND THE UKMET-GGEM-ECMWF.
A WARM FRONT WILL PRODUCE PRECIPITATION WEDNESDAY..SOME OF IT
EXPECTED TO BE SNOW FROM KABE- KSMQ REGION NORTH AND WHEN ALL IS
SAID AND DONE THURSDAY...THIS SEASONABLE WINTER WX EVENT MAY BE
RIVALING ONE OF THE MORE SIGNIFICANT SNOW EVENTS OF THIS EASY
GOING WINTER.
THE SOUTHERN EDGE OF WINTER WX IS NOT SET IN STONE BUT WAS THE BEST
ESTIMATE I COULD OFFER AT THIS JUNCTURE FROM MODEL ENSEMBLING AND
REALIZING WE ARE STILL IN MET WINTER.
12Z/25 HPC GUIDANCE TEMPS/WINDS. PTYPE WAS RUN OFF A BLEND OF 12Z
ECMWF/GFS PARTIAL THICKNESSES AND BLV ITS BIAS'D TOO WARM AND TOO
WET.
LOW PROB OF THUNDER DE/MD IN THE MORNING ON THE NOSE OF THE LLJ.
WEDNESDAY NIGHT-THURSDAY...THE CLOSED LOW ALOFT IN THE MIDWEST HAS
NO WHERE TO GO BUT EAST OR ESE...FORCED BY THE CONFLUENCE ZONE IN
MAINE. THAT MEANS PLENTY OF VORT RIDING OVER WHATEVER THE AXIS OF
LEFTOVER DEEPER MOISTURE. IF THAT MOIST AXIS IS NORTH OF OUR
FA...THEN VERY LITTLE PCPN. BUT IF THE WARM FRONTAL WAVE DEVELOPS
EWD FROM NJ OR DE AS PER THE ECMWF FOR WED NIGHT...IT WILL HAVE THE
BAROCLINIC ZONE AXIS SET UP FOR A NEW SFC LOW TO FORM OFF NJ/DE
THURSDAY MORNING RAISING THE POTENTIAL FOR MORE SNOW IN NE PA AND
NW NJ AND SOME COLD DRIZZLE OR A FEW SHOWERS ELSEWHERE S OF KSMQ-
KABE. THERE IS A LOW PROB FOR HAZARDOUS WX ALL THE WAY DOWN TO
PHIL.
12Z/25 HPC GUIDANCE TEMPS/WINDS. THE WIND FCST IS QUESTIONABLE AND
BLV WE WILL NEED MORE NE IN THE NEXT FCST FOR NJ AND SIGNIFICANTLY
STRONGER FOR NNJ.
FRIDAY...DRY CANADIAN HIGH PRES BRIEFLY REASSERTS CONTROL HERE.
HOWEVER THE NEXT LOW PRESSURE SYSTEM WILL BE APPROACHING...POSSIBLY
SPREADING COLD PRECIPITATION INTO OUR AREA FRIDAY NIGHT. 12Z/25
HPC GUIDANCE WAS USED AND NOT MUCH ENERGY INTO MODIFYING THE DATA.
APPEARS THAT 500MB CONFLUENCE SUPPRESSION IS MUCH LESS OF A RISK.
THERE MIGHT BE A TRIPLE PT OCCLUSION AND PRES FALLS NEAR THE PT
OF OCCLUSION HOLDING LEFTOVER COLD AIR IN LONG ENOUGH /NE SFC
WIND/ FOR ICE AT THE START OVER NE PA AND NW NJ.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN INTENSE STORM IN THE CANADIAN MARITIMES WILL CONTINUE TO TRACK
NORTHEASTWARD AND AWAY FROM OUR AREA. HIGH PRESSURE WILL THEN BUILD
INTO OUR AREA DURING SUNDAY. A TIGHT PRESSURE GRADIENT BETWEEN THIS
HIGH AND LOW PRESSURE TO OUR NORTHEAST WILL CONTINUE TO DRIVE GUSTY
WEST TO NORTHWEST WINDS THROUGH ABOUT THE FIRST HALF OF THE NIGHT.
THE PEAK GUSTS WILL GENERALLY BE AROUND 40 KNOTS INTO EARLY THIS
EVENING, THEN THESE ARE EXPECTED TO DIMINISH THROUGH THE NIGHT AS
THE VERTICAL MIXING SHRINKS AND HIGH PRESSURE EDGES CLOSER FROM THE
WEST.
A DECENT AMOUNT OF STRATOCUMULUS AROUND THE REGION THIS AFTERNOON
WILL THIN OUT FROM SOUTHEAST TO NORTHWEST AS SOME DRYING WORKS IN
AND HIGH PRESSURE GETS A BIT CLOSER DURING THE NIGHT. ANY SNOW
SHOWERS ARE EXPECTED TO RETREAT BACK NORTHWESTWARD THROUGH THE
EVENING, AND GENERALLY BE NORTH AND WEST FROM ABOUT KTTN TO KILG. A
NARROW BAND OF HEAVIER SNOW MAY DEVELOP ACROSS PARTS OF THE REGION
THROUGH EARLY THIS EVENING, THEREFORE SOME BRIEF BUT GREATLY
REDUCED VISIBILITIES /AND SOME LOWER CEILINGS/ MAY OCCUR. SOME
SHORT-FUSED AMENDMENTS MAY BE NEEDED TO ACCOUNT FOR ANY SNOW SHOWERS
THAT LOOK TO IMPACT ANY LOCAL TERMINAL.
FOR SUNDAY, A CALMER DAY IS EXPECTED AS HIGH PRESSURE SETTLES RIGHT
OVER THE AREA. THIS WILL ALLOW FOR MUCH LESS WIND, THEREFORE A
WESTERLY WIND SHOULD BE ON THE ORDER OF 10 TO 15 KNOTS BEFORE
WEAKENING MORE BY LATER IN THE DAY. THERE APPEARS TO BE ENOUGH
DRYING IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE TO LIMIT AND
STRATOCUMULUS DEVELOPMENT. THEREFORE, VFR IS EXPECTED.
OUTLOOK...
SUNDAY NIGHT-TUESDAY...VFR. SW GUSTS TO 20 KT POSSIBLE MON AFTN.
WEDNESDAY/THURSDAY...MVFR CONDS IN SHOWERS EXCEPT MIXED WINTRY
PCPN POSSIBLE KABE-KSMQ NORTHWARD WHERE CONDS SHOULD DETERIORATE
TO OCNL IFR. LOW PROB THUNDER DE/MD WED MORNING. ENE WINDS IN
COASTAL NE NJ MAY G25 KT ON THURSDAY.
&&
.MARINE...
THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION DUE TO AN
INTENSE STORM IN THE CANADIAN MARITIMES AND HIGH PRESSURE MOVING
INTO THE OHIO VALLEY. THIS GRADIENT IS EXPECTED TO WEAKEN THROUGH
THE NIGHT AS HIGH PRESSURE EDGES CLOSER. THE MODEL GUIDANCE
INDICATES THAT THE 925 MB FLOW INCREASES SOME THROUGH EARLY THIS
EVENING AS THE UPPER-LEVEL TROUGH AXIS MOVES ACROSS THE AREA. THIS
SHOULD TEND TO KEEP THE LOWER LEVELS MIXED FAIRLY WELL WITH GUSTS TO
NEAR 40 KNOTS. BASED ON THE FORECAST SOUNDINGS, WE WILL CONTINUE THE
GALE WARNING FOR ALL OUR ZONES UNTIL 06Z TONIGHT. A SMALL CRAFT
ADVISORY WILL THEN BE NEEDED FOLLOWING THE GALE AS WINDS WILL GUST
TO NEAR 30 KNOTS FOR A TIME AND SEAS WILL HOLD UP ESPECIALLY ON THE
OCEAN. FOR SUNDAY, HIGH PRESSURE WILL BE BUILDING IN THEREFORE ANY
LINGERING GUSTY WINDS WILL BE ON A DIMINISHING TREND THROUGH THE
DAY. THIS WILL ALSO ALLOW THE SEAS TO SUBSIDE.
OUTLOOK...
SUNDAY NIGHT...QUIET WITH LIGHT WIND.
MONDAY...SCA SW GUSTS POSSIBLE IN THE AFTN.
MONDAY NIGHT....NW SCA GUSTS POSSIBLE.
TUESDAY...NO HEADLINE.
WEDNESDAY/THURSDAY...SCA POSSIBLE...COMPLEX. UNCERTAINTY WHETHER
A WFRONTAL WAVE DEVELOPS OFF NJ .. SIMILAR TO YESTERDAY THE 24TH.
WIND COULD RANGE FROM E TO SW WITH A TENDENCY FOR E IN THE NNJ
WATERS AND SW IN THE SRN WATERS BUT UNCERTAINTY EXISTS.
WHILE UNCERTAIN...ON THE STRENGTH OF RECENT ECWMF PERFORMANCE..
ODDS SEEM TO FAVOR A MOSTLY NE FLOW WITH GUSTS 20-30 KTS AT TIMES
BY WED NIGHT OR THURSDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
THE STRONG WESTERLY FLOW CONTINUES TO DRIVE THE TIDAL DEPARTURES
DOWN INTO THE NEGATIVE RANGE ESPECIALLY DURING LOW TIDE. THIS IS
EXPECTED TO CONTINUE THROUGH THIS EVENING AT LEAST WITH LEVELS
GETTING RATHER CLOSE TO BLOWOUT CRITERIA /-1.8 FEET MLLW/. FOR THIS
REASON, A LOW WATER ADVISORY REMAINS IN EFFECT ALONG OUR NEW JERSEY
AND DELAWARE COASTS UNTIL 6 PM AND ON DELAWARE BAY FROM 4 PM TO 9
PM. WATER LEVELS WILL REMAIN RATHER LOW WELL INTO TONIGHT AND IT
REMAINS POSSIBLE THAT THE SUNDAY MORNING LOW TIDE CYCLE COULD ALSO
SEE NEAR BLOWOUT CONDITIONS. FOR NOW THOUGH, WE WILL SEE HOW THE
DEPARTURES BEHAVE AND THEREFORE NO CHANGES WERE MADE TO THE
PREVIOUS HEADLINE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...LOW WATER ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ450>455.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.
LOW WATER ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ430-431.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG 407
AVIATION...DRAG/GORSE 407
MARINE...DRAG/GORSE 407
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 25, 3:47 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EST SAT FEB 25 2012 NJZ001-007>010-012-015-025-026-PAZ054-055-060>062-068-069-262100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- COASTAL ATLANTIC-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-MONTGOMERY-BUCKS- 347 PM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A CHANCE THAT SCATTERED SNOW SQUALLS THIS EVENING WILL DUST A FEW SPOTS WITH A DUSTING TO 1 INCH OF NEW SNOW BETWEEN NOW AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE CHANCE FOR A SIGNIFICANT MIXED WINTER PRECIPITATION EVENT WEDNESDAY INTO THURSDAY...INVOLVING SNOW AND ICE. THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TEMPERATURE PROFILES AND RESULTANT PRECIPITATION DURING THIS PERIOD. HOWEVER...ENOUGH INFORMATION EXISTS TO WARRANT MONITORING FUTURE FORECASTS REGARDING THE POTENTIAL FOR A SIGNIFICANT WINTER WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-017>020-027-PAZ067-070-071-262100- WESTERN MONMOUTH-EASTERN MONMOUTH-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CHESTER- DELAWARE-PHILADELPHIA- 347 PM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY FOR A PERIOD OF HAZARDOUS WINTRY PRECIPITATION WEDNESDAY MORNING AND THEN AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>024-262100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 347 PM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-262100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 347 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-262100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 347 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 10:35 AM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EST SAT FEB 25 2012
NJZ017>019-PAZ067>071-251630-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1035 AM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS
OF CAMDEN...BUCKS...MONTGOMERY...PHILADELPHIA...DELAWARE...
GLOUCESTER...CHESTER AND BURLINGTON COUNTIES...
AT 1032 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
REPORTS CONTINUED TO TRACK A BAND OF HEAVIER SNOW MOVING THROUGH THE
PHILADELPHIA METRO AREA. THIS BAND IS MOVING SOUTHEASTWARD AT 30 MPH.
THE HEAVIEST PART OF THE SNOW BAND WILL RAPIDLY DROP VISIBILITIES TO
A QUARTER OF A MILE, ALONG WITH A QUICK COATING OF SNOW OCCURRING.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT NON
ROADWAY SURFACES, HOWEVER A FEW SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 3983 7479 3982 7480 3975 7482 3997 7581
4025 7554 4008 7469
FORECASTER: GORSESpecial weather statement, Feb 25, 4:14 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EST SAT FEB 25 2012
NJZ001-007>010-012-PAZ054-055-062-069-252315-
BUCKS PA-CARBON PA-HUNTERDON NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
414 PM EST SAT FEB 25 2012
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
WARREN...HUNTERDON...MORRIS...SOMERSET...SUSSEX...BUCKS...MONROE...
CARBON...NORTHAMPTON AND MIDDLESEX COUNTIES...
AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW RACING TOWARDS THE SOUTHEAST AT 40 MPH. THIS BAND
WILL MOVE THROUGH THE POCONOS AND NORTHWEST NEW JERSEY IN THE NEXT
HOUR.
THE HEAVY SNOW, WHEN COMBINED WITH WIND GUSTS UP TO 40 MPH, WILL
CAUSE VISIBILITIES TO RAPIDLY DROP TO NEAR ONE-HALF MILE OR LESS.
USE CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF SNOW AS
THE VISIBILITY WILL CHANGE RAPIDLY. THE SNOW WILL QUICKLY COAT NON
ROADWAY SURFACES, HOWEVER A FEW SLIPPERY SPOTS ARE POSSIBLE
ESPECIALLY ON BRIDGES AND OVERPASSES.
LAT...LON 4134 7464 4121 7437 4105 7449 4101 7430
4090 7427 4067 7445 4061 7442 4060 7420
4045 7422 4038 7462 4042 7480 4035 7486
4033 7504 4095 7589 4101 7574 4123 7554
4126 7513 4115 7514 4109 7502 4133 7479
FORECASTER:HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:31 AM EST | Low Water Advisory | PHI | 17 hr | |
| Feb 25, 10:35 AM EST | Special Weather Statement | PHI | Camden | 55 min |
| Feb 25, 8:35 AM EST | Special Weather Statement | PHI | Berks, Bucks | 55 min |
| Feb 25, 9:40 AM EST | Special Weather Statement | PHI | Berks, Bucks, Montgomery | 50 min |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.